MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿ BAG SPIKE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK¿ BAG SPIKE; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number CL-10
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received for evaluation, however, investigation is not yet complete.
 
Event or Problem Description
The event involved a chemolock¿ bag spike where it was noted that blue particulate can be seen on the spike.It was noted that they used a 1000 ml fresenius kabi 0.9% sodium chloride injection, non-dehp bags.The event was noted during compounding inside the bsc.There was no patient involvement, and no human harm.
 
Additional Manufacturer Narrative
Investigation summary received one (1) used cl-10 chemolock bag spike for inspection.A blue plastic shaving was observed on the spike.The color of blue did not match any of the components found on the cl-10.No flash or anomalies was observed on the spike.The spike was measured and found to meet dimensional specifications.The reported complaint can be confirmed.There was stovepipe flash observed on the port of the iv bag that could lead to particulates.The probable cause of the small blue flash inside the iv bag is due to stovepipe flash present on the blue freeflex iv bag port that was transferred to the white bag spike when the bag spike was inserted into the blue freeflex iv bag port.The iv bag is a non-icu medical product.The lot history was reviewed, no nonconformities were identified that may have contributed to the reported complaint.

Brand Name
CHEMOLOCK¿ BAG SPIKE
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key21379388
Report Number9617594-2025-00287
Device Sequence Number12859161
Product Code ONB
UDI-Device Identifier00887709056961
UDI-Public(01)00887709056961(17)290201(10)13893943
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL-10
Device Lot Number13893943
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date02/13/2025
Supplement Report FDA Received Date03/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FREEFLEX IV BAG, MFR UNKNOWN
Patient SexUnknown